Alert archive / Georgia / Freeze Warnings in 2019
Freeze Warning 5, NWS Atlanta, GA
NWS Atlanta, GA issued this freeze warning at Mar 16, 2019, 2:47 PM EDT for 8 counties in Georgia. It took effect at Mar 17, 2019, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 16, 2019, 2:47 PM EDT (18:47 UTC)
- In effect from
- Mar 17, 2019, 2:00 AM EDT
- Expired
- Mar 17, 2019, 10:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Atlanta, GA
Counties Dawson County, GA, Fannin County, GA, Gilmer County, GA, Lumpkin County, GA, Murray County, GA, Towns County, GA, Union County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 156 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1730 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -201 m²/s²
- 0-3 km storm-relative helicity
- -99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
274 WWUS72 KFFC 161847 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 247 PM EDT Sat Mar 16 2019 GAZ005>009-014>016-170300- /O.NEW.KFFC.FZ.W.0005.190317T0600Z-190317T1400Z/ Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 247 PM EDT Sat Mar 16 2019 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... The National Weather Service in Peachtree City has issued a Freeze Warning, which is in effect from 2 AM to 10 AM EDT Sunday. * TEMPERATURES...In the lower 30s. * TIMING...Overnight through mid morning on Sunday. * IMPACTS...Freezing temperatures could kill sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
2 follow-up statements
920 WWUS72 KFFC 170126 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 926 PM EDT Sat Mar 16 2019 GAZ005>009-014>016-171400- /O.CON.KFFC.FZ.W.0005.190317T0600Z-190317T1400Z/ Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 926 PM EDT Sat Mar 16 2019 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT SUNDAY... * TEMPERATURES...As low as 31. * TIMING...Overnight through mid morning on Sunday. * IMPACTS...Freezing temperatures could kill sensitive vegetation and damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
877 WWUS72 KFFC 171416 NPWFFC URGENT - WEATHER MESSAGE National Weather Service Peachtree City GA 1016 AM EDT Sun Mar 17 2019 GAZ005>009-014>016-171530- /O.EXP.KFFC.FZ.W.0005.000000T0000Z-190317T1400Z/ Murray-Fannin-Gilmer-Union-Towns-Dawson-Lumpkin-White- Including the cities of Dahlonega and Cleveland 1016 AM EDT Sun Mar 17 2019 ...FREEZE WARNING HAS EXPIRED... Temperatures have risen above freezing. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this freeze warning went out at Mar 16, 1:32 PM EDT, 1 hour 15 minutes earlier.
Area forecast discussion, Mar 16, 1:32 PM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 132 PM EDT Sat Mar 16 2019 .UPDATE... Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 725 AM EDT Sat Mar 16 2019/ SHORT TERM /Today through Sunday/... Upper-level pattern remains fairly static through the short-term forecast period as the region remains under a general westerly flow pattern. Series of weak waves zipping through the flow sweep along the gulf coast across south GA/north FL. Relatively steep north to south moisture gradient over the region with the better moisture remaining south of the forecast area keeps most of the precipitation potential south of my central GA counties. This also keeps a north to south gradient in the cloud cover over the area. Temperatures will remain at or slightly below seasonal normals through the period. Will likely be looking at another Freeze Warning needed for portions of the far northeast Sunday morning. 20 LONG TERM /Sunday Night through Friday/... Cant remember the last time a long term discussion that had mostly dry and mild weather throughout the period. Other than a vigorous clipper system to move into E TN/N GA late Wed and Thurs forecast by most medium range guidance, forecast appears to be uneventful with potential impacts limited to fire weather concerns. Upper low progged to move in NW flow into Ern TN has limited but non zero chance to produce measurable precip. Usually need upper low like that to close off and dig west of the state to have substantial precip. All models we saw kept track of low/wave just to the northeast of the state. Will keep monitoring this system. For now, have chc pops for light rain limited to northern 1/4 of GA. Too soon to tell what rest of the spring will look like, but starting to see signs in CFS v2 and other climate models that drought conditions may further develop over middle GA and could spread north unless we get back in wet pattern. SNELSON FIRE WEATHER... Using this section as a heads up that favorable prescribed burning conditions likely this weekend and much of next week. Could see some fire danger on Monday with Min RH of 20-25 pct over north GA and 20ft wind gusts of 20-25 mph. Wouldn't be surprised if fire danger occurs on other days next week but too soon to pin that down. Federal and State fire officials, please continue to closely monitor forecasts and contact the fire weather forecaster if there are any questions. && .AVIATION... 18Z Update... VFR conditions will persist across the area through the forecast period. N to NW winds of 7-12 kts and gusts up to 20 kts this afternoon will gradually diminish tonight. Winds will shift briefly to NE by around 12Z Sunday, but return to NW by 18Z. //ATL Confidence...18Z Update... High confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 61 39 62 39 / 0 5 5 0 Atlanta 57 39 62 40 / 5 5 5 0 Blairsville 54 32 56 32 / 0 0 5 0 Cartersville 55 36 59 36 / 0 5 5 0 Columbus 61 43 66 43 / 10 10 10 0 Gainesville 57 38 59 38 / 0 5 5 0 Macon 61 43 64 41 / 10 10 10 0 Rome 55 35 59 36 / 0 5 5 0 Peachtree City 59 40 64 39 / 5 5 5 0 Vidalia 64 47 64 44 / 10 20 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....SNELSON AVIATION...King
Hazardous weather outlook, Mar 16, 10:18 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1018 AM EDT Sat Mar 16 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-171000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1018 AM EDT Sat Mar 16 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
Nearby
Freeze Warnings in Georgia, 2019Every freeze warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.